Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 44, NWS Newport/Morehead City, NC

July 19, 2016Carteret County, Jones County, Onslow County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 19, 2016, 11:53 AM EDT for Carteret County, Jones County, Onslow County, North Carolina. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2016, 11:53 AM EDT (15:53 UTC)
Expired
Jul 19, 2016, 12:30 PM EDT
In force
37 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Carteret County, NC, Jones County, NC, Onslow County, NC

The radar

The Morehead City radar (KMHX), 39 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 12:34 PM EDTHAIL 0.75Swansboro, NCDIME SIZE HAIL REPORTED IN SWANSBORO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 3.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1477 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

787 
WUUS52 KMHX 191553
SVRMHX
NCC031-103-133-191630-
/O.NEW.KMHX.SV.W.0044.160719T1553Z-160719T1630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1153 AM EDT TUE JUL 19 2016

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ONSLOW COUNTY IN EASTERN NORTH CAROLINA...
  WESTERN CARTERET COUNTY IN EASTERN NORTH CAROLINA...
  SOUTHEASTERN JONES COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 1230 PM EDT

* AT 1152 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CAMP
  LEJEUNE CENTER...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JACKSONVILLE...PINEY GREEN...CAMP LEJEUNE CENTER...
  PUMPKIN CENTER...SWANSBORO AND HAMMOCKS BEACH STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING THE NATIONAL WEATHER
SERVICE OFFICE IN NEWPORT AT 1-800-889-6889.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3478 7741 3486 7716 3463 7711 3462 7739
TIME...MOT...LOC 1552Z 257DEG 17KT 3470 7736 

HAIL...<.75IN
WIND...60MPH
 
$$

SGK
1 follow-up statement
468 
WWUS52 KMHX 191614
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1214 PM EDT TUE JUL 19 2016

NCC031-103-133-191630-
/O.CON.KMHX.SV.W.0044.000000T0000Z-160719T1630Z/
ONSLOW NC-CARTERET NC-JONES NC-
1214 PM EDT TUE JUL 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT
FOR EAST CENTRAL ONSLOW...WESTERN CARTERET AND SOUTHEASTERN JONES
COUNTIES...

AT 1214 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PINEY
GREEN... MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...PINEY GREEN...
SWANSBORO AND HAMMOCKS BEACH STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING THE NATIONAL WEATHER
SERVICE OFFICE IN NEWPORT AT 1-800-889-6889.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3463 7731 3480 7735 3486 7716 3463 7711
TIME...MOT...LOC 1614Z 257DEG 17KT 3472 7724 

HAIL...<.75IN
WIND...60MPH
 
$$

SGK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 10:44 AM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 19, 10:44 AM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1044 AM EDT TUE JUL 19 2016

.SYNOPSIS...
High pressure will weaken over the area today as a cold front
approaches from the northwest. The front will move into the area
tonight and Wednesday then dissipate. High pressure will build in
late week into the weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1030 AM Tue...Showers and thunderstorms have been ongoing
since early this morning...counties along and adjacent to the
Pamlico and Albemarle sound. Latest radar shows convection over
the Pamlico and OBX Dare and Hyde. This activity should gradually
push off the coast around noon. Our westernmost counties have been
upgraded to a slight risk of severe weather by SPC while the
remaining counties are still outlooked in a marginal risk. 12z
KMHX UA sounding shows a very unstable airmass over the area with
SB CAPE 3327 J/kg, LI -7. Expect scattered to numerous showers and
thunderstorms to develop this afternoon and evening...aided by an
approaching frontal boundary, NW flow aloft, the seabreeze and
shortwave energy. Forecast soundings show MU CAPE values 3-4000
J/KG, LIs -9 to -11C, 0-6km 20-30 knots and steep low level lapse
rates. PWAT values climb to around 2", so slower moving cells
could produce localized flooding. The primary threats will be
damaging wind gusts, frequent lightning and locally heavy
rainfall. Could see some showers/storms this morning, mainly
across the northern tier of the forecast area, aided by shortwave
energy. Though it still looks like the best chance of stronger to
severe storms will be late afternoon into the evening hours. The
NSSL WRF shows a line of stronger convection moving in from the
north late this afternoon and pushing south through the forecast
area into this evening. Added gusty wind wording to the grids. Low
level thickness values support highs in the upper 80s to low 90s
today.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
As of 310 AM Tue...Severe threat could continue into the evening
hours. As mentioned above, the NSSL WRF shows line of convection
pushing southward through the cwa into this evening. Expect precip
to taper off, though the frontal boundary moving into the area
could provide enough of a focus to continue convection. Overnight
lows in the 70s.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
As of 310 AM Tuesday, a cold front will slowly slip into the
region Wednesday before gradually dissipating. A large ridge of
high pressure will build east through late week into the weekend
with drier conditions and hot temperatures.

Wednesday/Wednesday night...With a weak frontal boundary diving
slowly across the CWA and embedded weak mid-level energy in place,
scattered showers and thunderstorms will develop across the region
during the day Wednesday before ending Wednesday night. Moderate
instability with LI values around -6 and CAPES around 2000 J/kg
will lead to a few potential strong storms late in the day
Wednesday, but any major severe weather appears unlikely. The
precipitation should move offshore late Wednesday evening.

Thursday through Saturday night...Strong ridge of high pressure
will build east for late week into the weekend with heat and
humidity returning and the potential for Heat Advisory conditions
for Saturday into Sunday. Large scale subsidence should keep
afternoon convection at a minimum and will forecast dry conditions
for Thursday through Saturday night. High temperatures will rise
from the upper 80s/lower 90s Thursday to the mid 90s by Saturday
as dewpoints push back into the middle 70s.

Sunday through Monday...The upper ridge will start to break down
a bit by Sunday and especially Monday. Slight chances of afternoon
thunderstorms return for Sunday with a better chance for Monday
afternoon and evening. Highs Sunday in the mid/upper 90s drop back
to the low/mid 90s for Monday.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
Short term /through Tonight/...
As of 645 AM Tue...Pred VFR conditions expected through the TAF
period outside of convection. Scattered showers and thunderstorms
expected to develop this afternoon and evening. Isolated strong
to severe storms will be possible with gusty winds. Sub-VFR
conditions likely in convection. A cold front will move into the
region tonight, with SW winds becoming northerly.

Long Term /Wednesday through Saturday/...
As of 330 AM Tuesday, scattered thunderstorms on Wednesday
afternoon and evening may lead to a few brief bouts of sub-VFR
conditions. High pressure will build east Thursday through
Saturday with dry and hot conditions and mostly VFR conditions
prevailing.

&&

.MARINE...
Short Term /through Tonight/...
As of 1030 AM Tue...Current forecast in good shape. Made minor
tweaks to reflect current trends by increasing POPS over the
coastal waters and Pamlico sound. Latest buoy obs show SW winds
10-16 knots with some gusts up to 20 knots and seas 2-3 feet. Main
forecast challenge today is the potential for a wind shift across
the northern waters. Some of the latest guidance suggests that
winds will become more variable/northerly across the Albemarle
Sound and the waters north of Oregon Inlet this morning...likely
due to the ongoing convection. Will continue SW flow for now, but
there is the potential for winds to become more northerly later
this morning. SW winds will continue today, though likely diminish
to 10-15 knots later this morning with seas remaining 2-3 feet.
Scattered showers and thunderstorms are expected to develop this
afternoon and evening, and some storms could become strong to
severe with gusty winds. A cold front will approach from the north
late today and move into the coastal waters tonight...with SW flow
becoming N/W by Wednesday morning.

Long Term /Wednesday through Saturday/...
As of 335 AM Tuesday, relatively quiet marine weather will persist
through the extended period. Winds will become NW then gradually
NE Wednesday into Thursday as a weak frontal boundary drifts east
across the waters. As a strong ridge of high pressure builds in
from the west, and the Bermuda surface ridge becomes dominant, SW
winds of 5-15 knots can be expected from Friday into the weekend.
Per wave models, seas will generally be 2-4 feet with a few
5-footers possible over the outer waters at times through the
extended period.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...None.

&&

SYNOPSIS...CQD
NEAR TERM...CQD/BM
SHORT TERM...CQD
LONG TERM...CTC/SK
AVIATION...CTC/CQD
MARINE...CTC/CQD/BM
Hazardous weather outlook, Jul 19, 3:16 AM EDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
316 AM EDT TUE JUL 19 2016

NCZ029-044>047-079>081-090>095-098-103-104-200815-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
316 AM EDT TUE JUL 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON AND EVENING. SOME STORMS COULD BECOME
STRONG TO SEVERE. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS,
FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAT AND HUMIDITY WILL RETURN THIS WEEKEND. HEAT INDEX VALUES
AROUND 105 DEGREES WILL BE POSSIBLE FOR SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 19, 7:52 AM EDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
752 AM EDT TUE JUL 19 2016

NCZ046-047-080-081-094-103-191230-
TYRRELL-BEAUFORT-OUTER BANKS DARE-MAINLAND HYDE-PAMLICO-WESTERN DARE-
752 AM EDT TUE JUL 19 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
BEAUFORT...NORTHEASTERN PAMLICO...SOUTHERN MAINLAND DARE...EAST
CENTRAL OUTER BANKS DARE...SOUTHEASTERN TYRRELL AND MAINLAND HYDE
COUNTIES...

AT 751 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF HATTERAS ISLAND
FISHING PIER TO 11 MILES EAST OF AURORA FERRY TERMINAL. MOVEMENT WAS
SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SWAN QUARTER FERRY TERMINAL AND BAYVIEW FERRY TERMINAL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3577 7545 3541 7548 3538 7561 3549 7561
      3559 7556 3569 7559 3558 7566 3550 7584
      3530 7601 3524 7625 3526 7639 3519 7643
      3518 7649 3548 7683 3583 7547
TIME...MOT...LOC 1151Z 304DEG 31KT 3572 7525 3535 7654

SGK
Special weather statement, Jul 19, 8:29 AM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
829 AM EDT TUE JUL 19 2016

NCZ047-080-081-094-103-191330-
BEAUFORT-OUTER BANKS DARE-MAINLAND HYDE-PAMLICO-WESTERN DARE-
829 AM EDT TUE JUL 19 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
BEAUFORT...NORTHEASTERN PAMLICO...SOUTHEASTERN MAINLAND DARE...EAST
CENTRAL OUTER BANKS DARE AND MAINLAND HYDE COUNTIES...

AT 829 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTH OF HATTERAS ISLAND FISHING
PIER TO 7 MILES SOUTHEAST OF BELHAVEN. MOVEMENT WAS SOUTHEAST AT 15
MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
HATTERAS ISLAND FISHING PIER AND SWAN QUARTER FERRY TERMINAL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3568 7545 3536 7546 3534 7560 3549 7561
      3559 7556 3569 7559 3566 7561 3558 7567
      3549 7585 3530 7601 3524 7626 3526 7639
      3520 7644 3548 7671 3575 7548
TIME...MOT...LOC 1229Z 310DEG 15KT 3568 7550 3548 7652

SGK
Special weather statement, Jul 19, 9:26 AM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
926 AM EDT TUE JUL 19 2016

NCZ103-104-191415-
OUTER BANKS DARE-OUTER BANKS HYDE-
926 AM EDT TUE JUL 19 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN OUTER
BANKS DARE AND NORTHEASTERN OUTER BANKS HYDE COUNTIES...

AT 925 AM EDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER AVON
PIER...OR 64 MILES SOUTH OF GRANDY...MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AVON PIER...HATTERAS FERRY TERMINAL AND CAPE HATTERAS LIGHTHOUSE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3544 7546 3520 7546 3514 7577 3525 7584
      3532 7560 3539 7561
TIME...MOT...LOC 1325Z 334DEG 35KT 3534 7554

SGK
Special weather statement, Jul 19, 9:33 AM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
933 AM EDT TUE JUL 19 2016

NCZ081-191415-
MAINLAND HYDE-
933 AM EDT TUE JUL 19 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MAINLAND HYDE
COUNTY...

AT 933 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF HATTERAS FERRY
TERMINAL TO 8 MILES WEST OF SWAN QUARTER FERRY TERMINAL. MOVEMENT WAS
SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
SWAN QUARTER FERRY TERMINAL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3531 7601 3524 7625 3527 7644 3542 7655
      3552 7591 3542 7591
TIME...MOT...LOC 1333Z 310DEG 30KT 3542 7587 3536 7646

SGK
Special weather statement, Jul 19, 10:54 AM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1054 AM EDT TUE JUL 19 2016

NCZ090-098-191545-
ONSLOW-DUPLIN-
1054 AM EDT TUE JUL 19 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DUPLIN AND CENTRAL
ONSLOW COUNTIES...

AT 1054 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MAPLE
HILL...OR 12 MILES WEST OF NEW RIVER STATION...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...NEW RIVER STATION...PINEY GREEN...
CAMP LEJEUNE CENTER AND SNEADS FERRY.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3455 7761 3472 7768 3472 7770 3475 7769
      3478 7725 3453 7728
TIME...MOT...LOC 1454Z 273DEG 26KT 3467 7766

SGK
Special weather statement, Jul 19, 11:47 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1147 AM EDT TUE JUL 19 2016

NCZ092-093-095-098-191630-
CARTERET-ONSLOW-JONES-CRAVEN-
1147 AM EDT TUE JUL 19 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ONSLOW...WEST CENTRAL
CARTERET...SOUTHERN CRAVEN AND SOUTHEASTERN JONES COUNTIES...

AT 1147 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER NEW RIVER
STATION...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...HALF MOON...NEW RIVER STATION...PINEY GREEN...
CAMP LEJEUNE CENTER...PUMPKIN CENTER...SWANSBORO...CAPE CARTERET...
MAYSVILLE...BOGUE INLET PIER...RICHLANDS SOUTH AND CEDAR POINT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3484 7755 3498 7716 3465 7701 3460 7751
TIME...MOT...LOC 1547Z 257DEG 18KT 3474 7745

SGK

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:14 AM EDTSpecial Weather StatementMHXDare46 min
Jul 19, 7:29 AM EDTSpecial Weather StatementMHXWashington46 min
Jul 19, 7:52 AM EDTSpecial Weather StatementMHXDare, Hyde38 min
Jul 19, 8:29 AM EDTSpecial Weather StatementMHXDare, Hyde61 min
Jul 19, 9:26 AM EDTSpecial Weather StatementMHXDare49 min
Jul 19, 9:33 AM EDTSpecial Weather StatementMHXHyde42 min
Jul 19, 10:54 AM EDTSpecial Weather StatementMHXOnslow51 min
Jul 19, 11:47 AM EDTSpecial Weather StatementMHXOnslow43 min
Jul 19, 12:11 PM EDTSpecial Weather StatementMHXCarteret49 min
Jul 19, 12:28 PM EDTSpecial Marine WarningMHX47 min
Jul 19, 12:33 PM EDTSpecial Weather StatementMHXCarteret42 min
Jul 19, 12:40 PM EDTSevere Thunderstorm WarningMHXCarteret, Craven35 min
Jul 19, 1:03 PM EDTSpecial Weather StatementMHXCarteret42 min
Jul 19, 1:25 PM EDTSevere Thunderstorm WarningMHXCarteret, Craven21 min
Jul 19, 1:55 PM EDTSpecial Weather StatementMHXPamlico50 min
Jul 19, 2:05 PM EDTSpecial Weather StatementMHXCarteret40 min
Jul 19, 2:29 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven31 min
Jul 19, 2:45 PM EDTSpecial Weather StatementMHXPamlico30 min
Jul 19, 2:50 PM EDTSpecial Weather StatementMHXBeaufort40 min
Jul 19, 3:17 PM EDTSpecial Weather StatementMHXCraven28 min
Jul 19, 3:26 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Greene, Lenoir, Pitt49 min
Jul 19, 4:33 PM EDTSpecial Weather StatementMHXJones42 min
Jul 19, 4:41 PM EDTSpecial Marine WarningMHX64 min
Jul 19, 5:02 PM EDTSevere Thunderstorm WarningMHXCarteret, Craven, Jones, Onslow43 min
Jul 19, 6:27 PM EDTAreal Flood AdvisoryMHXCraven, Greene, Lenoir, Pitt2 hr
Jul 19, 6:31 PM EDTSpecial Weather StatementMHXMartin44 min
Jul 19, 7:15 PM EDTSpecial Weather StatementMHXPitt45 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.